Sample Zoom Event Running Order: Concert and Singaround
This post is part of a series intended to become a Mermaid’s Tavern Guide to Zoom Singing publication for folk arts organizations, feature artists, session singers, and online audiences for folk music. We welcome comments below.
This example is for a 3-hour Concert and Singaround event from 7-10 pm with two Feature Artists and a breakout session with multiple breakout rooms for socializing and an open mic.
Starting the Event
6:20 pm Zoom Starter starts the meeting. MC and Techs A and B join and are promoted to host (Zoom Host) and co-host (Co-Host and MC).
6:30 pm Feature Artist(s) join for final tech check. MC confirms website and tip jar links from each Feature Artist, and willingness to host roundtables in the breakout session, and introduces the Zoom Host for tech check. Zoom Host confirms that each presenter’s video, audio, and lighting are correct and functioning for best quality sound, confirms recording permission, and may choose to start the recording or wait until start time. Co-Host monitors the waiting room and messages the audience as needed to notify early arrivals when doors are expected to open.
6:55 pm Doors open for the event. Host and all co-hosts admit participants from the waiting room as they arrive. Optional: if sound check is complete by 6:45, open the doors and let the Feature Artists greet early arrivals for a few minutes as the bulk of the audience arrives.
7:00 pm Zoom Host mutes all, starts the recording if not already started, and spotlights the MC. MC unmutes, welcomes the audience, makes preliminary announcements, and introduces Feature Artist 1. MC also invites participants to use jazz hands, chat, and reactions for applause while remaining muted, and announces that there will be 5 minutes to unmute at the end of each set for applause.
During the Event
7:05 pm Zoom Host unmutes Feature Artist 1 (if Feature Artists are co-hosts, they can unmute themselves) and spotlights Feature Artist 1 to begin the first set.
7:05-7-55 pm MC and Techs monitor the chat, reply to questions and comments, and post links to artist tip jars and organization homepage.
7:50 pm MC gives a 5-minute signal to Feature Artist 1.
7:55 pm Feature Artist 1 concludes the first set. Zoom Host spotlights the MC. MC announces that participants may unmute to applaud and make brief comments.
8:00 pm Zoom Host mutes all participants. MC makes a second set of announcements, answers questions, and introduces Feature Artist 2.
8:05 pm Zoom Host unmutes and spotlights Feature Artist 2 to begin second set.
8:05-8-55 pm MC and Techs monitor the chat, reply to questions and comments, and post links to artist tip jars and organization homepage.
8:50 pm MC gives a 5-minute signal to Feature Artist 1. Zoom Host creates and names breakout rooms for next session. Ex: Feature Artist 1 Roundtable, Feature Artist 2 Roundtable, Singaround. Ideal number of breakout rooms is 6-8 participants per room.
8:55 pm Feature Artist 2 concludes the second set. Zoom Host spotlights the MC. MC announces that participants may unmute to applaud and make brief comments.
9:00 pm Zoom Host mutes all participants. MC makes a second set of announcements, answers questions, and introduces the breakout session. This should include available breakout rooms and how and when to join and leave a breakout room.
9:05 pm Participants join breakout rooms and self-organize for an informal roundtable chat with the Feature Artists or for a singaround session led by the MC.
9:05-9:55 pm Techs monitor the chat, reply to questions and comments, and provide help to anyone needing assistance with breakout rooms. Each tech should have primary responsibility for one or more breakout rooms, but be available for help where needed.
Ending the Event
9:50 pm Zoom Host sends a 5-minute heads-up to all breakout rooms.
9:55 pm Zoom Host closes all breakout rooms to return all participants to the main session. MC makes final announcements and thanks the Feature Artists, Host and Co-Host, and the audience, and may invite the audience to unmute for final applause. This is the cue for participants to leave the meeting.
10:00 pm Participants thank the cast and crew and say their goodbyes. MC judges whether to ask crew to stay on for a debrief, and decides when it is time to give the Zoom Host the cue to close and end the meeting for all participants.